Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 43, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Jul 9, 2021, 2:38 AM PDT. It took effect at Jul 9, 2021, 2:00 PM PDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2021, 2:38 AM PDT (09:38 UTC)
- In effect from
- Jul 9, 2021, 2:00 PM PDT
- Expired
- Jul 10, 2021, 11:00 AM PDT
- In force
- 21 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
231 WHUS76 KMFR 090938 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 238 AM PDT Fri Jul 9 2021 PZZ356-376-092245- /O.CON.KMFR.SC.Y.0074.000000T0000Z-210712T1200Z/ /O.UPG.KMFR.SE.A.0017.210709T2100Z-210711T0000Z/ /O.NEW.KMFR.SE.W.0043.210709T2100Z-210710T1800Z/ /O.UPG.KMFR.GL.A.0020.210711T0000Z-210712T1200Z/ /O.NEW.KMFR.GL.W.0026.210710T1800Z-210712T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 238 AM PDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT MONDAY... * WHAT...North winds 20 to 30 kt and steep to very steep wind- driven seas of 6 to 10 ft. North winds increase to 30 to 35 kt with gusts up to 40 kt with very steep and hazardous seas of 9 to 13 ft by Saturday afternoon. * WHERE...Small Craft advisory conditions will impact all areas, with very steep and hazardous seas developing between 8 and 30 nm from shore and south of Gold Beach this afternoon. Gales and very steep seas are then expected for nearly all areas south of Port Orford by Saturday afternoon. * WHEN...The Hazardous Seas Warning is in effect from 2 PM this afternoon through 11 AM Saturday, followed by a Gale Warning through at least 5 AM Monday. Some areas will remain under a Small Craft Advisory throughout this time. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-092245- /O.CON.KMFR.SC.Y.0074.000000T0000Z-210712T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 238 AM PDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep wind-driven seas of 6 to 9 ft. * WHERE...All areas north of Cape Blanco. * WHEN...Until at least 5 AM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ BPN Visit us at https://www.weather.gov/Medford
2 follow-up statements
617 WHUS76 KMFR 092111 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 211 PM PDT Fri Jul 9 2021 PZZ356-376-101015- /O.EXT.KMFR.SC.Y.0074.000000T0000Z-210714T0600Z/ /O.CON.KMFR.SE.W.0043.000000T0000Z-210710T1800Z/ /O.EXT.KMFR.GL.W.0026.210710T1800Z-210714T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 211 PM PDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... ...GALE WARNING NOW IN EFFECT FROM 11 AM SATURDAY TO 11 PM PDT TUESDAY... * WHAT...North winds 20 to 30 kt and steep to very steep wind- driven seas of 6 to 10 ft. North winds increase to gales 30 to 35 kt with gusts up to 40 kt and very steep and hazardous seas of 9 to 13 ft by Saturday afternoon. * WHERE...Small Craft advisory conditions will impact all areas, with very steep and hazardous seas between 8 and 30 nm from shore and south of Gold Beach through Saturday morning. Gales and very steep seas are then expected for nearly all areas south of Port Orford by Saturday afternoon. * WHEN...For the Gale Warning, from 11 AM Saturday to 11 PM PDT Tuesday. For the Hazardous Seas Warning, until 11 AM PDT Saturday. For the Small Craft Advisory, until 11 PM PDT Tuesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-101015- /O.EXT.KMFR.SC.Y.0074.000000T0000Z-210714T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 211 PM PDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep wind-driven seas of 6 to 9 ft. * WHERE...All areas north of Cape Blanco. * WHEN...Until 11 PM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
387 WHUS76 KMFR 100921 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 221 AM PDT Sat Jul 10 2021 PZZ356-376-102230- /O.CON.KMFR.SE.W.0043.000000T0000Z-210710T1800Z/ /O.CON.KMFR.SC.Y.0074.000000T0000Z-210714T0600Z/ /O.CON.KMFR.GL.W.0026.210710T1800Z-210714T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 221 AM PDT Sat Jul 10 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT TUESDAY... * WHAT...North winds 20 to 30 kt and steep to very steep wind- driven seas of 6 to 10 ft. North winds increase to gales 30 to 35 kt with gusts up to 40 kt and very steep and hazardous seas of 9 to 13 ft by Saturday afternoon. * WHERE...Small Craft advisory conditions will impact all areas, with very steep and hazardous seas between 8 and 30 nm from shore and south of Gold Beach through Saturday morning. Gales and very steep seas are then expected for nearly all areas south of Port Orford by Saturday afternoon. * WHEN...The Hazardous Seas Warning is in effect through 11 AM today, followed by a Gale Warning through at least 11 PM Tuesday. Some areas will remain under a Small Craft Advisory throughout this time. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-102230- /O.CON.KMFR.SC.Y.0074.000000T0000Z-210714T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 221 AM PDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep wind-driven seas of 6 to 9 ft. * WHERE...All areas north of Cape Blanco. * WHEN...Until 11 PM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jul 8, 8:11 PM PDT, 6 hours 27 minutes earlier.
Area forecast discussion, Jul 8, 8:11 PM PDT, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Medford OR
811 PM PDT Thu Jul 8 2021
.DISCUSSION...09/00Z NAM in.
There are areas of marine stratus over the outer coastal waters
and a small area north of North Bend. Other than that, clear
skies prevail across the Medford forecast area with significant
smoke plumes emanating from the Jack and Bootleg fires. Expect
marine stratus to reform tonight over most of the rest of the
coastal waters, as well as the coast and coastal valleys from
around Cape Blanco north.
Strong ridging will return Friday, and this will support another
heat wave Friday through Monday over the inland areas. High
temperatures will be in the mid 90s to 105 and the lower Klamath
valley may reach 110 degrees. Overnight lows Friday night through
Sunday night will mostly be in the mid 50s to mid 60s with the
warmest lows over western and central Siskiyou County. Excessive
Heat Warnings have been issued for western and central Siskiyou
county due to the combination of hot afternoon temperatures and
warm overnight lows. Heat Advisories have been issued for most of
the remaining valleys except for the Umpqua and coastal basins.
See PDXNPWMFR for details.
Relative to previous heat events, ensembles suggest temperatures
are in the 97th percentile over much of southern Oregon and
northern California. Temperatures will be unusually warm and some
daily high temperature records may be set in Mt. Shasta City, but
this event will not be as severe as the heat wave that occurred
at the end of June.
There may be one mitigating factor with regard to the heat:
Wildfire smoke may keep conditions a few degrees cooler than
anticipated in the afternoons and evenings.
Meanwhile, along the coast, the marine layer will dominate with
fog and low clouds in the night and morning hours, clearing at
least partially during the afternoons. There may be some drizzle
as well, and of course temperatures will be much cooler than they
will be inland.
Beyond Monday, high pressure will still prevail over the area for
continued hot and dry conditions inland through the coming week,
but it will be a bit cooler from Wednesday on. The coast will be
much cooler with an entrenched marine layer in place.
&&
.AVIATION...For the 09/00Z TAF Cycle...Conditions are VFR from the
coastal waters into the coastal valleys. Areas of IFR stratus are
expected to develop from Cape Blanco northward after 03Z this
evening and spread into the Coquille and lower Umpqua valleys from
late evening overnight into Friday morning. The IFR is expected to
dissipate relatively quickly after sunrise Friday morning. A thicker
marine layer is expected Friday evening with IFR again mainly from
Cape Blanco northward, but extending into the Coquille and Umpqua
valleys.
Otherwise, the concerns will continue to be gusty afternoon and
evening westerly winds, and smoke from area wildfires, especially
the Jack and Bootleg. Visibilities will be reduced in the vicinity
of these fires and in much of the area from the Cascade foothills
eastward, especially during the late night and morning hours.
Visibilities generally improve away from the fires as winds increase
during the afternoon. -DW
&&
.MARINE...Updated 800 PM PDT Thursday, 8 July 2021...The thermal
trough will strengthen into Sunday and remain strong early next
week. Gusty north winds and steep wind-driven seas south of Cape
Blanco will spread across much of the waters this evening through
Friday morning. Winds will increase Friday afternoon and seas may
become very steep for areas south of Gold Beach Friday afternoon
through Saturday morning. As the thermal trough continues to
strengthen, gales and very steep seas are possible Saturday
afternoon through at least Tuesday afternoon for portions of the
waters from Port Orford south with gusty north winds and steep seas
north of Port Orford. -DW
&&
.FIRE WEATHER...Updated 800 PM PDT Thursday 8 July 2021...On Friday
the upper level trough near the coast will lift northward and into
the Northern Rockies as strong high pressure in the Desert Southwest
expands westward. This will initiate another heat wave across the
inland areas.
Afternoon winds on Friday will be gusty on the backside of the
trough, mainly in N. California east of the Cascades. Critical
conditions are expected in the central/northern portion of zone 284
and 285 from Alturas west, but they will likely not last long enough
to merit a Red Flag Warning.
High temperatures will approach and possibly exceed daily high
temperature records over the inland areas. General northerly flow
across the area will result in lots of Min RHs in the upper single
digits to lower teens along with breezy afternoon and evening winds.
Light to moderate easterly flow overnight into the morning hours
over NorCal and SW Oregon will likely result in poor to moderate RH
recoveries across much of the area, especially NorCal and from the
Cascades westward Friday through Tuesday mornings.
Wednesday into Thursday of next week, ensemble models suggest a cool
down to temperatures 0 to +10 degrees of normal as compared to the
1991-2020 normals period as westerly flow increases over the area.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Heat Advisory from 2 PM Friday to 8 PM PDT Sunday for
ORZ024-026-029>031.
CA...Excessive Heat Warning from 2 PM Friday to 9 PM PDT Monday for
CAZ080>082.
Heat Advisory from 2 PM Friday to 9 PM PDT Monday for
CAZ083>085.
Pacific Coastal Waters...Gale Watch from Saturday afternoon through
late Sunday night for PZZ356-376.
Small Craft Advisory until 5 AM PDT Monday for PZZ356-376.
Hazardous Seas Watch from Friday afternoon through Saturday
afternoon for PZZ356-376.
Small Craft Advisory from 8 PM this evening to 5 AM PDT Monday
for PZZ350-370.
15/15/16The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:38 AM PDT | Gale Warning | MFR | 6 days |
Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.